Ferenczi, Sébastien
A generalization of the self-dual induction to every interval exchange transformation  [ Une généralisation de l’induction autoduale à tous les échanges d’intervalles ]
Annales de l'institut Fourier, Tome 64 (2014) no. 5 , p. 1947-2002
MR 3330928 | Zbl 06387328
doi : 10.5802/aif.2901
URL stable : http://www.numdam.org/item?id=AIF_2014__64_5_1947_0

Classification:  37B10,  68R15
Mots clés: systèmes dynamiques, échanges d’intervalles, dynamique symbolique
Nous généralisons à tous les échanges d’intervalles l’algorithme d’induction défini par Ferenczi et Zamboni pour une classe particulière. Chaque échange d’intervalles correspond à un chemin infini dans un graphe dont les sommets sont certaines unions d’arbres que nous appelons des forêts de châteaux. Nous l’utilisons pour décrire les mots obtenus en codant les trajectoires, et donner une représentation explicite du système par des tours de Rokhlin. Comme application, nous construisons le premier exemple connu d’échange d’intervalles faiblement mélangeant en-dehors de la classe de Rauzy hyper-elliptique et de celle des rotations.
We generalize to all interval exchanges the induction algorithm defined by Ferenczi and Zamboni for a particular class. Each interval exchange corresponds to an infinite path in a graph whose vertices are certain unions of trees we call castle forests. We use it to describe those words obtained by coding trajectories and give an explicit representation of the system by Rokhlin towers. As an application, we build the first known example of a weakly mixing interval exchange outside the hyperelliptic and rotations Rauzy classes.

Bibliographie

[1] Adamczewski, Boris; Bugeaud, Yann Transcendence and Diophantine approximation, Combinatorics, automata and number theory, Cambridge Univ. Press, Cambridge (Encyclopedia Math. Appl.) 135 (2010), p. 410–451 MR 2759111 | Zbl 1271.11073

[2] ArnolʼD, V. I. Small denominators and problems of stability of motion in classical and celestial mechanics, Uspehi Mat. Nauk, 18 (1963) no. 6 (114), p. 91–192 MR 170705 | Zbl 0135.42701

[3] Avila, Artur; Forni, Giovanni Weak mixing for interval exchange transformations and translation flows, Ann. of Math. (2), 165 (2007) no. 2, p. 637–664 Article  MR 2299743 | Zbl 1136.37003

[4] Boshernitzan, Michael A unique ergodicity of minimal symbolic flows with linear block growth, J. Analyse Math., 44 (1984/85), p. 77–96 Article  MR 801288 | Zbl 0602.28008

[5] Boshernitzan, Michael A condition for minimal interval exchange maps to be uniquely ergodic, Duke Math. J., 52 (1985) no. 3, p. 723–752 Article  MR 808101 | Zbl 0602.28009

[6] Boshernitzan, Michael A condition for weak mixing of induced IETs, Dynamical systems and group actions, Amer. Math. Soc., Providence, RI (Contemp. Math.) 567 (2012), p. 53–65 MR 2931909 | Zbl 1262.37006

[7] Bourgain, J. On the correlation of the Moebius function with rank-one systems, J. Anal. Math., 120 (2013), p. 105–130 Article  MR 3095150

[8] Cruz, Simone D.; Da Rocha, Luiz Fernando C. A generalization of the Gauss map and some classical theorems on continued fractions, Nonlinearity, 18 (2005) no. 2, p. 505–525 Article  MR 2122671 | Zbl 1153.11320

[9] Delecroix, Vincent Cardinality of Rauzy classes, Ann. Inst. Fourier (Grenoble), 63 (2013) no. 5, p. 1651–1715 Article  Numdam | MR 3186505 | Zbl 1285.05007

[10] Delecroix, Vincent Divergent trajectories in the periodic wind-tree model, J. Mod. Dyn., 7 (2013) no. 1, p. 1–29 Article  MR 3071463 | Zbl 1291.37048

[11] Delecroix, Vincent; Ulcigrai, C. Diagonal changes for surfaces in hyperelliptic components (to appear in Geometriae Dedicata, arXiv:1310.1052)

[12] Ferenczi, Sébastien Diagonal changes for every interval exchange transformation (preprint, http://iml.univ-mrs.fr/~ferenczi/fid.pdf)

[13] Ferenczi, Sébastien Rank and symbolic complexity, Ergodic Theory Dynam. Systems, 16 (1996) no. 4, p. 663–682 Article  MR 1406427 | Zbl 0858.68051

[14] Ferenczi, Sébastien Systems of finite rank, Colloq. Math., 73 (1997) no. 1, p. 35–65 MR 1436950 | Zbl 0883.28014

[15] Ferenczi, Sébastien Billiards in regular 2n-gons and the self-dual induction, J. Lond. Math. Soc. (2), 87 (2013) no. 3, p. 766–784 Article  MR 3073675 | Zbl 1283.37018

[16] Ferenczi, Sébastien Combinatorial methods for interval exchange transformations, Southeast Asian Bull. Math., 37 (2013) no. 1, p. 47–66 MR 3100024 | Zbl 1289.37006

[17] Ferenczi, Sébastien; Holton, Charles; Zamboni, Luca Q. Structure of three interval exchange transformations. I. An arithmetic study, Ann. Inst. Fourier (Grenoble), 51 (2001) no. 4, p. 861–901 Article  Numdam | MR 1849209 | Zbl 1029.11036

[18] Ferenczi, Sébastien; Holton, Charles; Zamboni, Luca Q. Structure of three-interval exchange transformations. II. A combinatorial description of the trajectories, J. Anal. Math., 89 (2003), p. 239–276 Article  MR 1981920 | Zbl 1130.37324

[19] Ferenczi, Sébastien; Holton, Charles; Zamboni, Luca Q. Structure of three-interval exchange transformations III: ergodic and spectral properties, J. Anal. Math., 93 (2004), p. 103–138 Article  MR 2110326 | Zbl 1094.37005

[20] Ferenczi, Sébastien; Holton, Charles; Zamboni, Luca Q. Structure of K-interval exchange transformations: induction, trajectories, and distance theorems, J. Anal. Math., 112 (2010), p. 289–328 Article  MR 2763003 | Zbl 1225.37003

[21] Ferenczi, Sébastien; Da Rocha, Luiz Fernando C. A self-dual induction for three-interval exchange transformations, Dyn. Syst., 24 (2009) no. 3, p. 393–412 Article  MR 2561448 | Zbl 1230.37005

[22] Ferenczi, Sébastien; Zamboni, Luca Q. Languages of k-interval exchange transformations, Bull. Lond. Math. Soc., 40 (2008) no. 4, p. 705–714 Article  MR 2441143 | Zbl 1147.37008

[23] Ferenczi, Sébastien; Zamboni, Luca Q. Eigenvalues and simplicity of interval exchange transformations, Ann. Sci. Éc. Norm. Supér. (4), 44 (2011) no. 3, p. 361–392 Numdam | MR 2839454 | Zbl 1237.37010

[24] Inoue, K.; Nakada, H. On the dual of Rauzy induction (preprint)

[25] Katok, A. B. Invariant measures of flows on orientable surfaces, Dokl. Akad. Nauk SSSR, 211 (1973), p. 775–778 MR 331438 | Zbl 0298.28013

[26] Katok, A. B.; Stepin, A. M. Approximations in ergodic theory, Uspehi Mat. Nauk, 22 (1967) no. 5 (137), p. 81–106 (translated in Russian Math. Surveys 22 (1967), p. 76–102) MR 219697 | Zbl 0172.07202

[27] Keane, Michael Interval exchange transformations, Math. Z., 141 (1975), p. 25–31 Article  MR 357739 | Zbl 0278.28010

[28] Keane, Michael Non-ergodic interval exchange transformations, Israel J. Math., 26 (1977) no. 2, p. 188–196 Article  MR 435353 | Zbl 0351.28012

[29] Kontsevich, Maxim; Zorich, Anton Connected components of the moduli spaces of Abelian differentials with prescribed singularities, Invent. Math., 153 (2003) no. 3, p. 631–678 Article  MR 2000471 | Zbl 1087.32010

[30] Lopes, Artur O.; Da Rocha, Luiz Fernando C. Invariant measures for Gauss maps associated with interval exchange maps, Indiana Univ. Math. J., 43 (1994) no. 4, p. 1399–1438 Article  MR 1322625 | Zbl 0840.28007

[31] Marmi, S.; Moussa, P.; Yoccoz, J.-C. The cohomological equation for Roth-type interval exchange maps, J. Amer. Math. Soc., 18 (2005) no. 4, p. 823–872 (electronic) Article  MR 2163864 | Zbl 1112.37002

[32] Masur, Howard Interval exchange transformations and measured foliations, Ann. of Math. (2), 115 (1982) no. 1, p. 169–200 Article  MR 644018 | Zbl 0497.28012

[33] Oseledec, V. I. The spectrum of ergodic automorphisms, Dokl. Akad. Nauk SSSR, 168 (1966), p. 1009–1011 MR 199347 | Zbl 0152.33404

[34] Penner, R. C.; Harer, J. L. Combinatorics of train tracks, Princeton University Press, Princeton, NJ, Annals of Mathematics Studies, 125 (1992), p. xii+216 MR 1144770 | Zbl 0765.57001

[35] Rauzy, Gérard Échanges d’intervalles et transformations induites, Acta Arith., 34 (1979) no. 4, p. 315–328 MR 543205 | Zbl 0414.28018

[36] Schweiger, Fritz Ergodic theory of fibred systems and metric number theory, The Clarendon Press, Oxford University Press, New York, Oxford Science Publications (1995), p. xiv+295 MR 1419320 | Zbl 0819.11027

[37] Sinai, Ya. G.; Ulcigrai, C. Weak mixing in interval exchange transformations of periodic type, Lett. Math. Phys., 74 (2005) no. 2, p. 111–133 Article  MR 2191950 | Zbl 1105.37002

[38] Veech, William A. Interval exchange transformations, J. Analyse Math., 33 (1978), p. 222–272 Article  MR 516048 | Zbl 0455.28006

[39] Veech, William A. Gauss measures for transformations on the space of interval exchange maps, Ann. of Math. (2), 115 (1982) no. 1, p. 201–242 Article  MR 644019 | Zbl 0486.28014

[40] Vershik, A. M.; Livshits, A. N. Adic models of ergodic transformations, spectral theory, substitutions, and related topics, Representation theory and dynamical systems, Amer. Math. Soc., Providence, RI (Adv. Soviet Math.) 9 (1992), p. 185–204 MR 1166202 | Zbl 0770.28013

[41] Viana, M. Dynamics of interval exchange maps and Teichmüller flows (preliminary manuscript available from http://w3.impa.br/~viana/out/ietf.pdf)

[42] Yoccoz, Jean-Christophe Échanges d’intervalles (2005) (Cours au Collège de France, available from http://www.college-de-france.fr/site/jean-christophe-yoccoz/)

[43] Zorich, Anton Finite Gauss measure on the space of interval exchange transformations. Lyapunov exponents, Ann. Inst. Fourier (Grenoble), 46 (1996) no. 2, p. 325–370 Article  Numdam | MR 1393518 | Zbl 0853.28007

[44] Zorich, Anton Explicit Jenkins-Strebel representatives of all strata of abelian and quadratic differentials, J. Mod. Dyn., 2 (2008) no. 1, p. 139–185 Article  MR 2366233 | Zbl 1149.30033